CSN Login
Members Online: 5

Cisplatin Alternative for Musician?

bellymom
Posts: 1
Joined: Oct 2009

My boyfriend will be undergoing chemo for the first time. This is a 3rd recurrence, with widespread metastases. He's a professional musician, singer, guitarist - I know that cisplatin causes hearing loss and peripheral neuropathy. Are there acceptable alternatives? Are there ways to prevent or limit these side-effects? I can't find any real info other than carboplatin as a substitute - But it's not as effective in treating TC. Help?

BroadwayJoe's picture
BroadwayJoe
Posts: 10
Joined: Aug 2009

Have you are your boyfriend spoke to your oncologist about the possible side effects and ways of dealing with them? That would be a good place to start. Also the American Cancer Society can answer lots of questions and they are available 24/7 both thru the net and by phone at 1-800-227-2345. Trust me, Iv'e talked to them several times and they have really been helpfull with information, and where to go to get info and what questions to ask.

lineman's picture
lineman
Posts: 14
Joined: Jul 2009

my opinion, which everyone on here has many of them. i look at the fact that BEP is the best treatment for tc. i feel anything less is taking more risk. as for the side affects, my hearing is fine. had some ringing during chemo but that is it. I have half of my left hand that feels like it is asleep and my left foot feels like it is asleep. Everything still works. i am typing right now with both hands and doing as good as i ever did. Another thing to conciter is that everyone has different reactions to chemo. my dr. gave me a 13 page booklet of side affects. all of my side affects were not mentioned in that booklet. Nobody knows how they will react till they go through it.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network